Patient Name: Adela Torres
Patient ID: 132463
Consultant: Sachi Kato, MD, Dermatology
Requesting Physician: Leon Medina, MD Internal Medicine
Date of Consult: 06/23/12
Reason for Consult: Previous evaluated stomatitis, possibly methotrexate related.
HISTORY OF PRESENT ILLNESS: The patient is a very pleasant 57-year-old female, a native of Cuba, being seen for evaluation and treatment for sores in her mouth that she had for the last 10 to 12 days. The patient has a long history of severe and debilitating rheumatoid arthritis for which she has had numerous treatments, but over the past 10 years she has been treated with methotrexate quite successfully. Her dosage has varied somewhere between 20 and 25 mg per week. About the beginning of this year her dosage was decreased from 25 mg to 20 mg but because of a flare of the rheumatoid arthritis, it was increased to 22.5 mg per week. She has had no problems with the methotrexate as far as she knows; she also took a NSAID about a month ago that was recently discontinued because of the ulcerations in her mouth. About 2 weeks ago, just about the time the stomatitis began, she was placed on an antibiotic for a suspected upper respiratory infection. She does not remember the name of the antibiotic, although she claims she remembers taking this type of medication in the past without any problems.
She was on that medication, 3 pills a day, for 3 to 4 days. She notes no other problems with her skin. She remembers no allergic reactions to medications. She has no previous history of fever blisters.
PHYSICAL EXAMINATION: Reveals superficial erosions along the legs, particularly in the lower leg, the posterior buccal mucosa, along the sides of the tongue, and also some superficial erosions along the upper and lower gingiva. Her posterior pharynx was difficult to visualize, but I saw no erosions on the areas today. There did however, appears to be one small erosion on the soft pallet....
Please join StudyMode to read the full document